Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 27, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 20, 2013, 5:06 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 24 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2013, 5:06 PM EDT (21:06 UTC)
- Expired
- Apr 20, 2013, 5:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 54 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 5:06 PM EDT | TSTM WND DMG | 1 S Davie Downtown, FL | TREE DOWN ON SW 61ST AVE... DAVIE |
| Apr 20, 5:06 PM EDT | TSTM WND GST 49 | 2 Sse Lauderhill, FL | WEATHERBUG SITE AT PARKWAY MS REPORTED A WIND GUST OF 49 MPH. |
| Apr 20, 5:08 PM EDT | NON-TSTM WND GST 72 | 3 Wnw Hollywood, FL | 72 MPH WIND GUST REPORTED AT SEMINOLE TRIBE HEADQUARTERS IN HOLLYWOOD. |
| Apr 20, 5:09 PM EDT | TSTM WND GST 51 | 1 Wnw Fort Lauderdale, FL | WEATHERBUG SITE AT FT. LAUDERDALE POLICE DEPARTMENT REPORTED A WIND GUST OF 51 MPH. |
| Apr 20, 5:15 PM EDT | TSTM WND GST 48 | 1 Ese Fort Lauderdale, FL | WEATHERBUG SITE AT KC WRIGHT ADMIN BUILDING REPORTED A WIND GUST OF 48 MPH. |
| Apr 20, 5:16 PM EDT | TSTM WND GST 51 | 1 Sw Hollywood Downtown, FL | WEATHERBUG SITE AT MCNICOL MS REPORTED A WIND GUST OF 51 MPH. |
| Apr 20, 5:16 PM EDT | TSTM WND GST 52 | 1 E Pembroke Park, FL | WEATHERBUG SITE AT HALLANDALE HS REPORTED WIND GUST OF 52 MPH. |
| Apr 20, 5:20 PM EDT | TSTM WND DMG | 2 Ne North Perry Airpor, FL | MEMBER OF THE PUBLIC REPORTED PEA-SIZED HAIL AND SMALL TREE BRANCHES DOWN NEAR THE INTERSECTION OF JOHNSON STREET AND THE FLORIDA TURNPIKE IN HOLLYWOOD. |
| Apr 20, 5:35 PM EDT | TSTM WND DMG | 2 Ne North Perry Airpor, FL | MEMBER OF THE PUBLIC REPORTED PEA-SIZED HAIL AND SMALL TREE BRANCHES DOWN NEAR THE INTERSECTION OF JOHNSON STREET AND THE FLORIDA TURNPIKE IN HOLLYWOOD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1124 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
292
WUUS52 KMFL 202106
SVRMFL
FLC011-086-202130-
/O.NEW.KMFL.SV.W.0027.130420T2106Z-130420T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
506 PM EDT SAT APR 20 2013
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA.
EXTREME NORTHEASTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA.
* UNTIL 530 PM EDT
* AT 505 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR NOVA SOUTHEASTERN
UNIVERSITY...AND MOVING SOUTHEAST AT 10 MPH.
* THE STORM WILL AFFECT...
PINES BLVD AND UNIVERSITY DRIVE...
FORT LAUDERDALE...
NORTH PERRY AIRPORT...
HOLLYWOOD...
AND SURROUNDING COMMUNITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 2599 8011 2598 8011 2595 8017 2603 8028
2617 8019 2613 8010
TIME...MOT...LOC 2106Z 308DEG 7KT 2607 8021
$$1 follow-up statement
444
WWUS52 KMFL 202123
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
523 PM EDT SAT APR 20 2013
FLC011-086-202130-
/O.CON.KMFL.SV.W.0027.000000T0000Z-130420T2130Z/
BROWARD FL-MIAMI-DADE FL-
523 PM EDT SAT APR 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR EXTREME NORTHEASTERN MIAMI-DADE AND SOUTHEASTERN BROWARD
COUNTIES...
AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED NEAR DOWNTOWN-DAVIE...MOVING
SOUTHEAST AT 10 MPH.
OBSERVATIONS IN HOLLYWOOD RECORDED UP TO 72 MPH AT 508 PM.
ADDITIONAL REPORTS INDICATE A TREE DOWN BLOCKING A ROADWAY AT
SHENANDOAH PARKWAY AND APPALACHIAN TRAIL. HAIL UP TO PEA SIZE HAS
ALSO BEEN REPORTED ACROSS PORTIONS OF SOUTHEAST BROWARD.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.
LAT...LON 2599 8011 2598 8011 2595 8017 2603 8028
2617 8019 2613 8010
TIME...MOT...LOC 2119Z 308DEG 7KT 2605 8019
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:17 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Apr 20, 2:17 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 217 PM EDT SAT APR 20 2013 .DISCUSSION... SATURDAY THROUGH MONDAY... IN THE SHORT TERM FOR THIS AFTERNOON AND EVENING THERE IS NOT MUCH CHANGE FROM THE PREVIOUS THINKING. THE SHOWERS AND THUNDERSTORMS OVER THE ATLANTIC WATERS HAVE DIMINISHED IN COVERAGE BUT A FEW SHOWERS ARE BEGINNING TO DEVELOP ALONG THE SEA BREEZE EXTENDING FROM SOUTH MIAMI-DADE TO COASTAL PALM BEACH COUNTY AS WELL AS WEST OF LAKE OKEECHOBEE ASSOCIATED WITH THE FRONT ITSELF. THIS PATTERN IS CONSISTENT WITH THE FORECAST OF HIGH RESOLUTION MODELS FOR THIS AFTERNOON AND EVENING. FAVORING FACTORS FOR THE FORMATION OF SHOWERS AND THUNDERSTORMS ALONG THE EAST COAST ARE: THE WEAK SOUTHWESTERLY FLOW AND THE TROUGH OF LOW PRESSURE NEAR THE FLORIDA EAST COAST. THE LIMITING FACTORS ARE THE WARM 500 MB TEMPERATURES AND THE CAP AROUND 15KFT. IT IS POSSIBLE THAT ONCE THE ACTIVITY ALONG THE SEA BREEZE REACHES THE CAP IT COULD DIMINISH IN INTENSITY BUT STILL PRODUCE HEAVY RAINS, GUSTY WINDS, AND LIGHTNING. IN OTHER WORDS, IT COULD START ACTIVE IN THE NEXT FEW HOURS AND THEN WEAKEN A BIT AS THE STORMS START REACHING THE CAP. THE ADVANCE OF THE FRONT IS ALSO A FAVORABLE FACTOR THAT IT COULD BECOME MORE IMPORTANT AS THE DAY PROGRESSES. THE STEERING FLOW WILL MOVE STORMS GENERALLY FROM WEST TO EAST. THIS WILL INCREASE THE POTENTIAL FOR THUNDERSTORMS FOR THE EAST COAST. THE CURRENT 500 MB PATTERN SHOWS A TROUGH OF LOW PRESSURE OVER THE EASTERN AND CENTRAL US AND A STRONG BLOCKING RIDGE OF HIGH PRESSURE OVER THE WESTERN ATLANTIC. AS THE HIGH CONTINUES TO MOVE FURTHER EAST COOLER 500 MB TEMPERATURES WILL SPREAD OVER SOUTH FLORIDA ON SUNDAY. THIS IS EXPECTED TO INCREASE THE POTENTIAL FOR STRONG OR EVEN SEVERE STORMS ON SUNDAY IF HEATING IS FAVORABLE. LONG TERM /TUESDAY THROUGH FRIDAY/... BEHIND THE SURFACE TROUGH...A MORE TYPICAL SPRING WEATHER REGIME WILL TAKE HOLD OVER FLORIDA...WITH EASTERLY LOW-LEVEL FLOW AND HIGH PRESSURE BUILDING BOTH NEAR SURFACE AND ALOFT. ISOLATED MAINLY DIURNAL SHOWERS ARE EXPECTED...WITH PARTLY TO MOSTLY SUNNY SKIES AND TEMPERATURES REMAINING SLIGHTLY ABOVE AVERAGE. && .AVIATION...ISSUED AT 147 PM EDT SAT APR 20 2013... SHOWERS AND THUNDERSTORMS ARE BEGINNING TO SAG INTO THE NORTHWEST INTERIOR AREAS. WITH AN ESTABLISHED GULF COAST SEA BREEZE...THIS ACTIVITY SHOULD CONTINUE TO PUSH TO THE EAST. ADDITIONAL CONVECTION WILL ALSO BE POSSIBLE ACROSS THE EAST COAST TERMINALS OVER THE NEXT FEW HOURS OF PEAK HEATING. KEPT TEMPO GROUPS AT ALL EAST COAST SITES FROM 20Z-23Z. WILL AMEND IF NECESSARY. && MARINE... LONG-FUSED ADVISORIES AND WARNINGS ARE NOT EXPECTED THIS WEEKEND OR NEXT WEEK OVER THE WATERS. LOCALLY HIGH WAVES AND WINDS CAN BE EXPECTED IN SCATTERED TO NUMEROUS THUNDERSTORMS TODAY THROUGH MONDAY...AND SPECIAL MARINE WARNINGS MAY BE ISSUED FROM TIME TO TIME. && FIRE WEATHER... MINIMUM RELATIVE HUMIDITY VALUES WILL BE ABOVE 50 PERCENT THIS WEEKEND AND EARLY NEXT WEEK...AS MOIST ATMOSPHERE CONTRIBUTES TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. WINDS WILL MAINLY SOUTH TODAY...BUT TRANSITION TO THE NORTHEAST TONIGHT AS COLD FRONT MOVES IN. LOW WIND SPEEDS ARE EXPECTED OUTSIDE OF SHOWERS AND THUNDERSTORMS. && .PREV DISCUSSION... /ISSUED 947 AM EDT SAT APR 20 2013/ UPDATE... SHOWERS AND THUNDERSTORMS OVER THE ATLANTIC WATERS HAVE DEVELOPED THIS MORNING DUE TO THE CONVERGENCE OF SE FLOW OVER THE BAHAMAS AND MORE SOUTHERLY FLOW OVER SOUTH FLORIDA. THE 12Z SOUNDING FROM THIS MORNING SHOWS A CAP AROUND 650 MB ASSOCIATED WITH THE SUBTROPICAL HIGH PRESSURE OVER THE ATLANTIC AND THE GULF. 500 MB TEMPERATURES ARE AROUND -6C AND ARE NOT EXPECTED TO COOL BEYOND -7C THIS AFTERNOON. HOWEVER, THE INFLUENCE OF A COLD FRONT MOVING SOUTHWARD IS EXPECTED TO INTERACT WITH A WEAK EAST COAST SEA BREEZE TO TRIGGER SHOWERS AND THUNDERSTORMS, ESPECIALLY IN PALM BEACH AND BROWARD COUNTIES. SOME STORMS CAN ALSO EXTEND INTO MIAMI-DADE. FOR THE WEST COAST THERE IS ONLY A SMALL CHANCE OF THUNDERSTORMS, SINCE MOST OF THE SURFACE TROUGH IS ALIGNED FROM NORTHEAST TO SOUTHWEST OVER THE ATLANTIC WATERS. AS MENTIONED IN THE PREVIOUS DISCUSSION THE UPPER LEVEL TEMPERATURES ARE FORECAST TO COOL ON SUNDAY ALLOWING FOR A GREATER CHANCE OF THUNDERSTORMS THAN TODAY. FOR TODAY THE HIGHEST POPS ARE STILL INCLUDED FOR PALM BEACH AND BROWARD. PREV DISCUSSION... /ISSUED 725 AM EDT SAT APR 20 2013/ AVIATION... MOSTLY VFR CONDITIONS WILL OCCUR EARLY IN THE FORECAST ALTHOUGH THERE COULD BE A BRIEF MVFR CIG AS A FEW SHOWERS MOVE ACROSS SOUTH FLORIDA. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THIS AFTERNOON AHEAD OF A WEAKENING COLD FRONT THAT WILL SAG ACROSS THE REGION. THE HRRR INDICATES CONVECTION TO BEGIN DEVELOPING IN EARNEST BETWEEN 18-20Z WITH THE STEERING FLOW TAKING THE STORMS TO THE EAST COAST. THEREFORE, HAVE LEFT TEMPO 18-22Z FOR ALL EAST TERMINALS WITH SOME OF THE ACTIVITY POSSIBLY PERSISTING BEYOND THIS TIME FRAME. SURFACE WINDS ARE QUESTIONABLE WITH A SLOW MOVING FRONTAL BOUNDARY BUT GENERALLY SSW-SSE AHEAD OF THE FRONT AND NE BEHIND THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 73 84 70 83 / 40 60 40 60 FORT LAUDERDALE 74 85 72 84 / 30 60 40 60 MIAMI 75 86 73 85 / 30 50 40 60 NAPLES 69 86 70 84 / 20 40 40 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...71/JE AVIATION/RADAR...10/CD
Hazardous weather outlook, Apr 20, 4:18 AM EDT, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 418 AM EDT SAT APR 20 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 202330- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 418 AM EDT SAT APR 20 2013 ...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED BY THIS AFTERNOON. THE BEST CHANCE WILL BE NORTH OF TAMIAMI TRAIL WITH THE STRONGEST STORMS CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES ALONG WITH BRIEF HEAVY DOWNPOURS AND GUSTY WINDS. WIND: SOME OF THE STORMS MAY PRODUCE WIND GUSTS OF 40-50 MPH. FLOODING: THE STORMS WILL CONTAIN BRIEF HEAVY DOWNPOURS AND THIS COULD LEAD TO SOME MINOR URBAN STREET FLOODING MAINLY ACROSS THE EAST COAST METROPOLITAN REGION. RIP CURRENTS: A SOUTH TO SOUTHEAST WIND OF AROUND 10 MPH ALONG THE ATLANTIC COAST AND A SOUTHWEST WIND OF 5 TO 10 MPH ALONG THE GULF COAST WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS AT THE BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH SUNDAY AND MONDAY AS A WEAKENING STATIONARY FRONT REMAINS OVER THE AREA. THE MAIN IMPACTS WITH ANY STORM THAT DOES DEVELOP WILL BE LIGHTNING...HAIL AND STRONG WIND GUSTS. ADDITIONALLY, ANY ACTIVITY THAT BECOMES CONCENTRATED IN ONE AREA COULD LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Apr 20, 1:31 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
131 PM EDT SAT APR 20 2013
FLZ073-173-174-201815-
COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL
131 PM EDT SAT APR 20 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN
MIAMI-DADE COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS
FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...
* UNTIL 215 PM EDT
* AT 129 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTH OF HOMESTEAD MIAMI SPEEDWAY...AND
MOVING EAST AT 15 MPH.
* THE STORM WILL AFFECT...
HOMESTEAD MIAMI SPEEDWAY...
HOMESTEAD BAYFRONT PARK...
TURKEY PT...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2537 8029 2537 8030 2532 8034 2531 8037
2528 8037 2528 8039 2525 8039 2525 8052
2542 8055 2548 8034 2544 8031 2540 8032
2541 8030 2539 8028
TIME...MOT...LOC 1731Z 267DEG 14KT 2534 8042
10Special weather statement, Apr 20, 2:40 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
240 PM EDT SAT APR 20 2013
FLZ073-173-174-201930-
COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL
240 PM EDT SAT APR 20 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
MIAMI-DADE COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS
FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...
* UNTIL 330 PM EDT
* AT 236 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTH OF ROYAL PALM RANGER STATION...
AND MOVING EAST AT 15 MPH.
* THE STORM WILL AFFECT...
RURAL SOUTHERN MIAMI-DADE COUNTY
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2525 8039 2526 8042 2523 8042 2522 8048
2519 8049 2522 8058 2520 8058 2517 8061
2517 8064 2514 8065 2514 8068 2516 8067
2516 8069 2513 8071 2515 8076 2514 8077
2532 8084 2544 8040 2531 8036
TIME...MOT...LOC 1840Z 261DEG 12KT 2527 8058
10Special weather statement, Apr 20, 3:22 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 322 PM EDT SAT APR 20 2013 FLZ067-202000- INLAND PALM BEACH COUNTY FL 322 PM EDT SAT APR 20 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN PALM BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH... * UNTIL 400 PM EDT * AT 321 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF OKEELANTA...AND MOVING EAST AT 30 MPH. * THE STORM WILL AFFECT... OKEELANTA... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2670 8044 2634 8051 2647 8085 2661 8084 TIME...MOT...LOC 1921Z 278DEG 26KT 2654 8078
Special weather statement, Apr 20, 4:16 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 416 PM EDT SAT APR 20 2013 FLZ071-072-202045- INLAND BROWARD COUNTY FL METRO BROWARD COUNTY FL 416 PM EDT SAT APR 20 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL BROWARD COUNTY...FOR GUSTY WINDS OF 45 TO 55 MPH... * UNTIL 445 PM EDT * AT 414 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR MILE MARKER 30 ON ALLIGATOR ALLEY...AND MOVING SOUTHEAST AT 25 MPH. * THE STORM WILL AFFECT... MILE MARKER 30 ON ALLIGATOR ALLEY... EAST TOLL GATE ON ALLIGATOR ALLEY... INTERSECTION I-75 AND U.S. 27... WESTON... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2618 8020 2597 8041 2613 8062 2625 8054 TIME...MOT...LOC 2016Z 295DEG 20KT 2616 8052
Special weather statement, Apr 20, 4:36 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
436 PM EDT SAT APR 20 2013
FLZ063-202100-
GLADES FL
436 PM EDT SAT APR 20 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
GLADES COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS
FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...
* UNTIL 500 PM EDT
* AT 430 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BRIGHTON SEMINOLE INDIAN...AND MOVING
NORTHEAST AT 15 MPH.
* THE STORM WILL AFFECT...
RURAL NORTHEASTERN GLADES COUNTY
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2720 8094 2719 8091 2701 8103 2709 8122
2713 8120 2713 8117 2718 8117 2722 8116
2722 8095
TIME...MOT...LOC 2036Z 207DEG 12KT 2713 8108Special weather statement, Apr 20, 4:49 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
449 PM EDT SAT APR 20 2013
FLZ071-072-168-172-202130-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL INLAND BROWARD
COUNTY FL METRO BROWARD COUNTY FL
449 PM EDT SAT APR 20 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN BROWARD
COUNTY...SOUTHEASTERN PALM BEACH COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED
HAIL...
* UNTIL 530 PM EDT
* AT 447 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR DAVIE...AND MOVING EAST AT 10 MPH.
* THE STORM WILL AFFECT...
SUNRISE...
PLANTATION...
NOVA SOUTHEASTERN UNIVERSITY...
DOWNTOWN-DAVIE...
NORTH PERRY AIRPORT...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2626 8007 2615 8010 2613 8009 2598 8012
2597 8049 2633 8044 2633 8007
TIME...MOT...LOC 2049Z 283DEG 8KT 2611 8030The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 12:37 PM EDT | Special Weather Statement | MFL | Miami-Dade | 23 min |
| Apr 20, 1:31 PM EDT | Special Weather Statement | MFL | Miami-Dade | 44 min |
| Apr 20, 1:57 PM EDT | Special Marine Warning | MFL | 63 min | |
| Apr 20, 2:40 PM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
| Apr 20, 2:56 PM EDT | Special Marine Warning | MFL | 64 min | |
| Apr 20, 3:22 PM EDT | Special Weather Statement | MFL | Palm Beach | 38 min |
| Apr 20, 4:16 PM EDT | Special Weather Statement | MFL | Broward | 29 min |
| Apr 20, 4:36 PM EDT | Special Weather Statement | MFL | Glades | 24 min |
| Apr 20, 4:42 PM EDT | Special Marine Warning | MFL | 63 min | |
| Apr 20, 4:49 PM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Apr 20, 4:57 PM EDT | Tornado Warning | MFL | Broward | 18 min |
| Apr 20, 5:20 PM EDT | Areal Flood Advisory | MFL | Broward | 115 min |
| Apr 20, 5:23 PM EDT | Special Marine Warning | MFL | 67 min | |
| Apr 20, 5:28 PM EDT | Special Marine Warning | MFL | 62 min | |
| Apr 20, 5:28 PM EDT | Special Weather Statement | MFL | Broward | 62 min |
| Apr 20, 6:23 PM EDT | Special Marine Warning | MFL | 67 min | |
| Apr 20, 7:19 PM EDT | Areal Flood Advisory | MFL | Collier | 116 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.